Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some locally convex spaces of continuous vector-valued functions over a completely regular space and their duals


Author: A. Katsaras
Journal: Trans. Amer. Math. Soc. 216 (1976), 367-387
MSC: Primary 46E10
DOI: https://doi.org/10.1090/S0002-9947-1976-0390733-9
MathSciNet review: 0390733
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The strict, superstrict and the $ {\beta _F}$ topologies are defined on a space A of continuous functions from a completely regular space into a Banach space E. Properties of these topologies are discussed and the corresponding dual spaces are identified with certain spaces of operator-valued measures. In case E is a Banach lattice, A becomes a lattice under the pointwise ordering and the strict and superstrict duals of A coincide with the spaces of all $ \tau $-additive and all $ \sigma $-additive functionals on A respectively.


References [Enhancements On Off] (What's this?)

  • [1] A. D. Aleksandrov, Additive set functions in abstract spaces, Mat. Sb. 8 (50) (1940), 307-348; ibid. 9 (51) (1941), 563-628. MR 2, 315; 3, 207. MR 0004078 (2:315c)
  • [2] W. M. Bogdanowicz, Representations of linear continuous functionals on the space $ C(X,Y)$ of continuous functions from compact X into locally convex Y, Proc. Japan Acad. 42 (1966), 1122-1127. MR 35 #4365. MR 0213503 (35:4365)
  • [3] -, An approach to the theory of integration generated by Daniell functionals and representation of linear continuous functionals, Math. Ann. 173 (1967), 34-52. MR 35 #4364. MR 0213502 (35:4364)
  • [4] R. C. Buck, Bounded continuous functions on a locally compact space, Michigan Math. J. 5 (1958), 95-104. MR 21 #4350. MR 0105611 (21:4350)
  • [5] J. B. Conway, The strict topology and compactness in the space of measures, Bull. Amer. Math. Soc. 72 (1966), 75-78. MR 32 #4509. MR 0187054 (32:4509)
  • [6] J. B. Cooper, The strict topology and spaces with mixed topologies, Proc. Amer. Math. Soc. 30 (1971), 583-592. MR 44 #2013. MR 0284789 (44:2013)
  • [7] N. Dinculeanu, Vector measures, Internat. Ser. of Monographs in Pure and Appl. Math., vol. 95, Pergamon Press, Oxford; VEB Deutscher Verlag, Berlin, 1967. MR 34 #6011b. MR 0206190 (34:6011b)
  • [8] I. Dobrakov, On integration in Banach spaces, Czechoslovak. Math. J. (20) 95 (1970), 511-536. MR 0365138 (51:1391)
  • [9] J. Dorroh, The localization of the strict topology via bounded sets, Proc. Amer. Math. Soc. 20 (1969), 413-414. MR 38 #3721. MR 0235412 (38:3721)
  • [10] E. Hewitt, Linear functionals on the spaces of continuous functions, Fund. Math. 37 (1950), 161-189. MR 13, 147. MR 0042684 (13:147g)
  • [11] R. Giles, A generalization of the strict topology, Trans. Amer. Math. Soc. 161 (1971), 467-474. MR 43 #7919. MR 0282206 (43:7919)
  • [12] A. Katsaras, Spaces of vector measures, Trans. Amer. Math. Soc. 206 (1975), 313-328. MR 0365111 (51:1364)
  • [13] R. B. Kirk, Locally compact, B-compact spaces, Nederl. Akad. Wetensch. Proc. Ser. A72 = Indag. Math. 31 (1969), 333-344. MR 41 #9201. MR 0264609 (41:9201)
  • [14] J. D. Knowles, Measures on topological spaces, Proc. London Math. Soc. (3) 17 (1967), 139-156. MR 34 #4441. MR 0204602 (34:4441)
  • [15] G. Köthe, Topologische linear Räume. I, Die Grundlehren der math. Wissenschaften, Band 107, Springer-Verlag, Berlin, 1960; English transl., Die Grundlehren der math. Wissenschaften, Band 159, Springer-Verlag, New York, 1969. MR 24 #A411; 40 #1750.
  • [16] L. LeCam, Convergence in distribution of stochastic processes, Univ. Calif. Publ. Statist. 2 (1957), 207-236. MR 19, 128. MR 0086117 (19:128a)
  • [17] E. J. McShane, A Riemann-type integral that includes Lebesgue-Stieltjes, Bochner and stochastic integrals, Mem. Amer. Math. Soc. No. 88 (1969). MR 42 #436. MR 0265527 (42:436)
  • [18] A. L. Peressini, Ordered topological vector spaces, Harper & Row, New York and London, 1967. MR 37 #3315. MR 0227731 (37:3315)
  • [19] H. Schaefer, Topological vector spaces, Macmillan, New York, 1966. MR 33 #1689. MR 0193469 (33:1689)
  • [20] F. D. Sentilles and D. C. Taylor, Factorization in Banach algebras and the general strict topology, Trans. Amer. Math. Soc. 142 (1969), 141-152. MR 40 #703. MR 0247437 (40:703)
  • [21] F. D. Sentilles, The strict topology on bounded sets, Pacific J. Math. 34 (1970), 529-540. MR 42 #8283. MR 0273404 (42:8283)
  • [22] -, Conditions for equality of the Mackey and strict topologies, Bull. Amer. Math. Soc. 76 (1970), 107-112. MR 40 #7768. MR 0254560 (40:7768)
  • [23] -, Bounded continuous functions on a completely regular space, Trans. Amer. Math. Soc. 168 (1972), 311-336. MR 45 #4133. MR 0295065 (45:4133)
  • [24] V. Varadarajan, Measures on topological spaces, Mat. Sb. 55 (97) (1961), 35-100; English transl., Amer. Math. Soc. Transl. (2) 48 (1965), 161-228. MR 26 #6342. MR 0148838 (26:6342)
  • [25] J. Wells, Bounded continuous vector-valued functions on a locally compact space, Michigan Math. J. 12 (1965), 119-126. MR 31 #593. MR 0176318 (31:593)
  • [26] A. Wiweger, Linear spaces with mixed topology, Studia Math. 20 (1961), 47-68. MR 24 #A3490. MR 0133664 (24:A3490)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E10

Retrieve articles in all journals with MSC: 46E10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0390733-9
Keywords: Locally convex spaces, strict topology, mixed topology, operator-valued measures, $ \sigma $-additive functionals, $ \tau $-additive functionals
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society